Fentanyl And Epidural Injections

3 Replies Updated



Conversation Starter

Irene Says:


After epidural injections for pain in my spine/neck, I experienced extreme reactions to fentanyl anesthetic while in the post op. recovery room but the medical staff had no idea what to do or even the equipment to do it with. The medical staff seemed utterly helpless and suspected I had heart problems or some other "mysterious" condition and wanted me to go see my regular doctor or go to an emergency room RIGHT AWAY! I did go to my regular doctor who said I was just having a drug reaction (it was already wearing off) and I should not be given that drug again. I have since researched Fentanyl anesthetic and it's side effects-complications and every one of my symptoms is mentioned in the medical literature up to and including the possible Fentanyl antagonist that the surgical center SHOULD have used to respond to my medical emergency while under their care! It seems utterly incredible to me that the Dr. and staff did not recognize the well documented side effects of Fentanyl and, more importantly, exactly how to respond in an emergency. When my husband asked the Anesthesiologist if another doctor in the facility could come look a me, the Anesth'ist said they have such doctors but NOT the equipment needed to check me out!!!!!!!! I have since learned that such a facility MUST have whatever it takes to respond to an emergency such as mine. They acted like I was a special mystery that they could not do anything with yet all of my symptoms are registered in every report I have read on line re: fentanyl! I have since turned in a report to the local Medical Controlling agencies.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

You definitely did the right thing by turning in a report, they are not legally allowed to administer such substances, if they don't have the necessary knowledge, equipment and etc. to respond to an emergency that might arise.

If it is done in an office setting, they will not have all the equipment that a hospital has, but they do have to have certain emergency response equipment and substances on hand, to be allowed to administer it.

If they suspect that someone has any type of health condition that may cause problems, or if such a condition has already been documented, then they have to refer you to a proper medical facility that can handle such problems, should they arise.

I recently had dental surgery and, due to the fact that I am a heart patient, they would not even consider doing any of the required work in their office/clinic setting. They immediately set me up with an appointment to have the full surgery done in the hospital OR, where a full medical team and emergency equipment/facilities would be available, if needed.

https:/­/­www.medschat.com/­wiki/­Fentanyl/­

As to the Fentanyl, if you reference the above link, you will see that it is not actually an anesthetic, but a very potent narcotic. It is over 80 times stronger than Morphine, so it can cause some serious reactions in some people.

Have you heard anything back from the reporting agencies, yet?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Irene Says:

Verwon: Thanks for your interest in this. The LA County Public Health agency has responded in writing to tell me that they will need "factual evidence" that a violation has occurred and all we have is the Anesthesia report the notes by the nurses and our own testimony. I suspect that we do not have enough "factual evidence" to sway anyone's opinion in our favor and the Offending Surgical Center will say we are all LIARS and that will be the end of it! We still intend to pursue whatever course the Public Health Dept. gives us even if it goes nowhere in the end. Such CRIMINAL misbehavior should not be ignored or dismissed if we can help it.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Ron Says:

Fentanyl is an extremely potent opioid painkiller. It is absolutely NOT an anesthetic. Fentanyl should ONLY prescribed for long-term relief of severe pain and ONLY for OPIOID TOLERANT patients. Fentanyl should NEVER be used for post-surgical pain, as ones body is far to weak to handle fentanyl after a surgical procedure. Sounds like your DR. made a huge mistake. Malpractice anyone?

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Epidural Steroid Injections Using Depo Medrol
Has anyone had issues after receiving a spinal epidural injection (Epidural Steroid Injection or ESI) for their back and... 1 reply
prolia injections and patient having chronic pancreatitis risk
I have had chronic pancreatitis since I was 22. years old and now am 67 years old,history of fractures,post menopausal o... 1 reply
PSORIASIS AND KENALOG INJECTIONS
DISCUSS INJECTIONS OF KENALOG TO HEAD FOR PSORIASIS?? ## Kenalog Info Click Here ## I received a Kenalog shot in multipl... 2 replies
Toradol, Morphine, Zofran and Phenergan injections
Is 2mg morphine, 60 mg toradol, 4mg zofran and 25 mg phenergan (all injections) given to a 36 y/o female weighing 190lbs... 1 reply
i have been to two specialists had the steroid injections vandalism radio frequency burning of nerves constant sciatic nerve pain fro
Is there a pain specialist that can control my pain without making out like I'm seeking drugs? I've done everyth... 3 replies
Sandoz fentanyl patchSCTQY
Does anyone know if/when sandoz fentanyl patches will become available again? ## No, I'm sorry, I don't have any... 3 replies
Fentanyl and Percocet !!
Good Morning, I need help with this situation. I also have deterioation of my spine.I was sent to a Pain specialist. I w... 3 replies
fentanyl and subutex
Im on morphine 20ml daily and fentonyl patches 100mg every 3 days I ran out of my pain relief last week n used subutex t... 2 replies
Fentanyl and Nuvigil
Can a patient who's already been on the 37 mcg patch of Fentanyl also take a 150 mg or 75 mg Nuvigil and still be ok... 1 reply
Fentanyl And Adderall
How much adderall can be taken while wearing a 25 mcg transdermal fentanyl patch? ## Have you consulted your doctor? I&#... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 13 April 2012.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA